Reduction in meds


#1
My husband was admitted to hospital as an emergency over the weekend with a bad chest infection.
He was given antibiotics ( he was already getting treated with antibiotics for the infection but was given different drugs ).
He is also on Metformin for diabetes type 2.
The doctor who was treating my husband decided to reduce his PD medication (ropinirole) from 9mg a day to 3 mg I never realised this until I read the discharge letter the reduction has really affected his mobility and we have decided to increase them back ourselves.
He is also on selegilene and madopar he said the Ropinirole and the Metformin were not a good combination.
Sorry if this doesn't make much sense and is a bit long winded I don't post very often.
But I found a bit strange when the doctor who is not a neurologist could interfere in his PD meds.
Heather.

#2
Hi Heather, I had a quick look at a few sites and the BNF , but have not seen any mention so far of a bad interaction between Metformin and Ropinirole. Funnily enough there was a warning of combining Selegiline and Metformin.
When you queried it with the hospital doctor, did you ask whether he had consulted a neurologist first, before lowering the dose? That's what you would expect. I cannot understand why they do things like that. I have come across it before, where my husband's medication(antidepressant) was stopped (!) by one of the hospital doctors (a junior one!)for no reason whatsoever.

#3
Hi Kate Thanks for the post.

The doctor didn't mention he was doing this It was just when I read the discharge
letter when we got home I noticed his medication was reduced and why.
We are just back from seeing my husband's GP and she said there was no reason for
the doctor to do this and put his dose back to what it was she said he should have consulted the Neurologist first.
It will take him a few days now to get back to the way he was before he went into hospital.
But i'm glad to have him home again :smile:

Thank again

Heather x